Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Valvular Heart Diseases
|armyjoe - Tue Aug 07, 2007 7:04 pm||
Hi, I'm 18 year old male and I recently had strep throat in April of 2007. It's now August and I've been having heart palpitations, fatigue, and frequent urination. I was treated for the strep throat with antibioditcs in April, however I didn't go to the doctor for about 2 weeks when the sore throat wasn't going away. I searched my symptoms and found that rheumatic fever and rheumatic heart disease may be the cause. Most of the information said that rheumatic fever was rare because of antibiodtics, however it seems my symptoms are very similar.
I am an active runner and I have been noticing a reduction in my stamina also, is mitral stenosis possibility?
|John Kenyon, CNA - Thu Aug 09, 2007 11:36 pm||
Hi armyjoe - While it's statistically unlikely that you've developed rheumatic fever, the symptoms you describe warrant at least a checkup by your family physician. While subacute endocarditis (SBE) used to be a common sequel to rheumatic fever, valvular damage was still relatively rare. It can happen, though. It would be wise to rule out any lingering effects of the original bout of RF. Even if it is still active a course of antibiotics would be likely to reduce if not completely avoid any significant damage.
Please do follow this up and also please keep us updated. You're likely in the clear, but there could easily be something else going on that needs addressing. Good luck to you!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.